U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

how long does it take for wellbutrin (bupropion) to have maximum effect?

1 doctor answer2 doctors weighed in
Dr. Marc Zimmermann
Psychiatry 22 years experience
Depends: It should be fully in your system in 72 hours. However, it may take several weeks to have an impact on your depression. If you have questions, contact your physician.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

MI
A 36-year-old male asked:

As of today I have been on wellbuprion for 3 weeks and I am still not feeling well. is this typical?

2 doctor answers2 doctors weighed in
Dr. David Finke
Obstetrics and Gynecology 15 years experience
Yes!: Wellbutrin or bupropion is a medication for depression, adhd, ocd, stopping smoking, etc. Anti-depressants like this one typically take 4-6 weeks before you start to feel any benefit. In fact, some people report feeling worse in the first few weeks before they start to feel better. Hang in there, keep taking it and follow up with your doctor/psychologist regularly.
Dr. David Finke
Dr. David Finke commented
Obstetrics and Gynecology 15 years experience
Provided original answer
If your user name is true, you may want to decrease caffeine intake...it makes anxiety worse. :-)
Sep 28, 2011
FL
A 63-year-old member asked:

Why does welnbutin give me palapations?

2 doctor answers8 doctors weighed in
Dr. Eric Anderson
Psychiatry 21 years experience
Wellbutrin (bupropion) and Palps: Wellbutrin (bupropion) blocks the reuptake of Dopamine and norepinephrine - this makes these chemicals "hang out" longer than they normally would. Both of them can also act on the sympathetic nervous system, which impacts the heart among other things. In some people, this results in palpitations, jitters, feeling hyper, etc. It would be a good idea to let your doctor know you're having this!
FL
A 63-year-old member asked:

Why does welbutrin causr palapatations?

2 doctor answers11 doctors weighed in
Dr. Francine Yep
Family Medicine 31 years experience
Adrenalin: Wellbutrin (bupropion) builds up norepinephrine, which is basically adrenalin, the "fight or flight" message in our bodies. It's like stepping on the gas: more alert, more energy, revving up our bodies for action -- which can include faster heart rate. Talk with your doc about your side effects.
A 34-year-old member asked:

What are the usual side effects of wellbutrin (bupropion)?

1 doctor answer3 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Wellbutrin (bupropion) side effe: Changes in appetite, constipation, dizziness, dry mouth, headache, nausea, nervousness, increased sweating, taste changes, insomnia, rash, vision changes, seizures at high dose.
A 39-year-old member asked:

Is it normal for wellbutrin (bupropion) to take several hours to work?

1 doctor answer7 doctors weighed in
Dr. Paul Pancner
Clinical Psychology 18 years experience
Wellbutrin (bupropion) omset: Wellbutrin (bupropion) needs to be taken every day for 2 to 4 weeks before depressive symptoms begin to resolve. Some respond sooner however. Well butrin does not work by taking it as needed.

Related questions

A 45-year-old member asked:
1 doctor answer3 doctors weighed in
A 43-year-old female asked:
1 doctor answer1 doctor weighed in
A 40-year-old female asked:
2 doctor answers3 doctors weighed in
A 32-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 1, 2020

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.